Can Atorvastatin cause skin problems?

·

Can statins cause skin problems?

Statins can make your skin more porous, allowing more water to escape, which in turn dries your skin. In some severe cases, statins have been known to cause a dry skin rash and flaky skin that mimics eczema.

Can atorvastatin cause itchy skin?

A very serious allergic reaction to this drug is rare. However, seek immediate medical attention if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.

What are the most common side effects of atorvastatin?

The most common side effects are headaches, feeling sick (nausea), diarrhoea and cold-like symptoms. Do not take atorvastatin if you’re pregnant, trying to get pregnant or breastfeeding. Keep taking atorvastatin even if you feel well, as you will still be getting the benefits.

Can statins cause atopic dermatitis?

Compared with patients who were statin-naïve, patients with statin exposure were at significantly increased risk for eczema development, a data from a research letter published in the Journal of the American Academy of Dermatology suggests.

THIS IS INTERESTING:  What is the number of moles of KF in a 29 gram sample?

Can cholesterol medicine cause skin problems?

Background: The statin medications for lowering of blood cholesterol can be associated with cutaneous lichenoid reactions but also a variety of other adverse cutaneous eruptions, including Stevens-Johnson syndrome, toxic epidermolytic necrolysis, porphyria cutanea tarda, linear IgA bullous dermatosis, and reaction …

Why you should never take statins?

Very rarely, statins can cause life-threatening muscle damage called rhabdomyolysis (rab-doe-my-OL-ih-sis). Rhabdomyolysis can cause severe muscle pain, liver damage, kidney failure and death. The risk of very serious side effects is extremely low, and calculated in a few cases per million people taking statins.

How long does it take for muscle pain from statins to go away?

About 5 to 10% of people who try statins are affected. It’s more common in the elderly, in women and in those taking the more potent statins. Fortunately, these effects disappear within a month after stopping statin therapy.

Why Lipitor is bad for you?

Serious Lipitor side effects include muscle disease called myopathy and muscle breakdown called rhabdomyolysis, which can lead to kidney damage and kidney failure. The risk of these complications rises when patients take atorvastatin at the same time as certain antibiotics, antivirals and antifungals.

Do side effects of Lipitor go away?

A: LIPITOR can cause serious side effects, which only a small number of people have experienced. Your doctor can monitor you for them. These side effects usually go away if your dose is lowered or LIPITOR is stopped.

What foods should be avoided when taking statins?

While taking atorvastatin (Lipitor), avoid high-fat and high-cholesterol foods as part of your overall treatment. You should avoid large quantities of grapefruit or grapefruit juice, which can increase the risk of serious side effects. Also, avoid excess alcohol use, as this may cause serious liver problems.

THIS IS INTERESTING:  You asked: How do you get rid of persistent moles?

Can Atorvastatin cause sleep problems?

The top-selling statins are atorvastatin (Lipitor), lovastatin (Mevacor), rosuvastatin (Crestor) and simvastatin (Zocor). How they can cause insomnia: The most common side effect of all types of statins is muscle pain, which can keep people who take them awake at night and unable to rest.

Is it OK to stop taking statins for a week?

You usually have to continue taking statins for life because if you stop taking them, your cholesterol will return to a high level within a few weeks. If you forget to take your dose, do not take an extra one to make up for it. Just take your next dose as usual the following day.